Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 8, 2004, 8:20 PM CDT for Texas County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 8:20 PM CDT (01:20 UTC)
- Expired
- Jul 8, 2004, 9:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3458 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 090120 SVRAMA OKC139-090215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 820 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 915 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF EVA...OR ABOUT 17 MILES WEST OF GUYMON...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE...OPTIMA...HOUGH...HOOKER...HARDESTY...GOODWELL AND ADAMS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3687 10197 3652 10197 3658 10109 3698 10103 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:13 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 4:13 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT THU JUL 8 2004 .DISCUSSION... STORMS FIRING ONCE AGAIN OVER NORTHEAST NEW MEXICO...THE WESTERN OKLAHOMA PANHANDLE...AND SOUTHEAST COLORADO. INCREASED POPS TO SCATTERED AREAL COVERAGE OVER THE NORTHWEST AND TAPERED TO ISOLATED IN THE SOUTHEAST THROUGH THE EVENING HOURS. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG AND AN ISOLATED SEVERE STORM IS POSSIBLE (DALHART HAD A 49 KT GUST FROM LAST NIGHTS ACTIVITY). SURFACE TROUGH TO REMAIN SITUATED OVER THE SAME GENERAL AREA THROUGH FRIDAY. MID LEVEL TEMPS COOL SOMEWHAT BY FRIDAY AFTERNOON WHICH MAY INCREASE CHANCES FOR THUNDER MAINLY OVER THE NORTHWEST PORTIONS OF THE CWA IN CLOSER PROXIMITY TO THE TROUGH AXIS. POP STRUCTURE FOR FRIDAY VERY SIMILAR TO TODAY(HIGHEST NORTHWEST...LOWEST SOUTHEAST). BROAD RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL US THROUGH THE UPCOMIMG WEEKEND. RETAINED LOW POPS ACROSS ALL AREAS THROUGH SUNDAY WITH MAINLY DIURNAL ACTIVITY EXPECTED. IN ADDITION...UPPER LOW OVER SOUTHEAST TEXAS IS PROGGED TO MOVE WESTWARD ACROSS SOUTH TEXAS THIS WEEKEND. NOT SURE HOW THIS WILL AFFECT THE PANHANDLES AS OF YET...HOWEVER...WE SHOULD SEE SOME MID LEVEL MOISTURE INCREASE AS A RESULT. THEREFORE...DECIDED TO TREND HIGH TEMPS DOWN A COUPLE OF DEGREES BOTH SATURDAY AND SUNDAY GIVEN ANTICIPATED INCREASED CLOUD COVER. MODELS CONTINUE TO RETROGRADE MID/UPPER RIDGE INTO THE FOUR CORNERS BY THE MIDDLE OF NEXT WEEK. THIS WOULD PLACE US BACK IN A NORTHWEST FLOW REGIME WITH A COOLER AND WETTER WEATHER PATTERN. GFS STILL HINTING AT A COLD FRONT APPROACHING THE AREA AROUND THE WED/THUR TIME FRAME. DECIDED NOT TO MAKE ANY CHANGES TO POPS IN THE EXTENDED AND WILL LET LATER SHIFTS LOOK FOR MORE CONSISTENCY IN MODEL TRENDS BEFORE BITING OFF ON THE GFS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 67 95 66 93 / 20 20 20 20 BEAVER 69 96 68 93 / 20 20 20 20 BOISE CITY 64 93 63 91 / 40 30 30 20 BORGER 69 97 67 95 / 20 20 20 20 BOYS RANCH 68 96 67 93 / 20 20 20 20 CANYON 66 94 66 94 / 20 20 20 20 CLARENDON 69 96 68 95 / 10 10 20 20 DALHART 65 95 64 93 / 30 30 30 20 GUYMON 68 96 66 93 / 30 30 30 20 HEREFORD 66 94 65 94 / 20 20 20 20 LIPSCOMB 70 96 69 95 / 10 10 20 20 PAMPA 67 95 66 95 / 20 20 20 20 SHAMROCK 71 96 70 97 / 10 10 20 20 WELLINGTON 71 96 71 96 / 10 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/24
Hazardous weather outlook, Jul 8, 1:00 PM CDT, 7 hours 20 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUL 8 2004 OKZ001>003-TXZ001>020-090500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN ISOLATED THUNDERSTORM MAY BECOME SEVERE ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. HOWEVER...MOST OF THE STORMS THAT DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LIMITS. CAUTION IS ADVISED ON AREA LAKES IN THE EASTERN PANHANDLES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Jul 8, 7:34 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT THU JUL 8 2004 OKZ001-090130- CIMARRON- 734 PM CDT THU JUL 8 2004 ...ISOLATED STRONG THUNDERSTORMS OVER CIMARRON COUNTY... THROUGH 830 PM CDT...ISOLATED STRONG THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS THE NORTHWEST PANHANDLES. BOISE CITY AND KEYES ARE IN THE PATH OF THE STORMS. THE THUNDERSTORMS WILL PRODUCE MAXIMUM HOURLY RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH PER HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH. SLATTERY
Special weather statement, Jul 8, 8:07 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 807 PM CDT THU JUL 8 2004 OKZ002-003-090200- BEAVER-TEXAS- 807 PM CDT THU JUL 8 2004 ...ISOLATED STRONG THUNDERSTORMS ACROSS TEXAS AND BEAVER COUNTIES... THROUGH 900 PM CDT...ISOLATED STRONG THUNDERSTORMS WILL MOVE EAST AT 15 MPH FROM NEAR GUYMON TO BEAVER. GUYMON...HOOKER AND TURPIN ARE IN THE PATH OF THE STORMS. THE THUNDERSTORMS WILL PRODUCE MAXIMUM HOURLY RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH PER HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH. SLATTERY
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.